MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-200SOLID145
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a 2.0 solid diamondback 360 peripheral orbital atherectomy device (oad) was used for treatment of heavily calcified, 6.00mm-diameter lesion in right superficial femoral artery (sfa) via left common femoral artery (cfa).The oad was spun up to high speed to treat the entirety of the sfa.Prior to treatment, intravascular ultrasound (ivus) imaging was performed and it was noted that there was a short subintimal segment in the proximal sfa.Extravasation of contrast was noted in the proximal sfa after oad treatment.The perforation remained despite multiple extended unspecified balloon inflations.After ballooning, multiple non-abbott covered stents were used to cover the perforation.Ultimately, the incident resulted in a procedure time extension of over 30 min, but the patient remained stable both during and after the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported perforated vessel appears to be related to operational context.In this case it is likely that the reported perforation a result of the reported sub-intimal use.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: codes 1494, 4118, 3233, and 11 no longer apply.
 
Event or Problem Description
Additional information was received.The physician was aware that oas is contraindicated for use in the subintimal space.In the physician's opinion, the perforation was caused by orbital atherectomy.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key20803004
Report Number3004742232-2024-01014
Device Sequence Number9474897
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)260430(10)534483-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Exemption NumberGEN2400518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP-200SOLID145
Device Lot Number534483-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown